Journal of Symbolic Logic

On notions of genericity and mutual genericity

J. K. Truss

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Generic automorphisms of certain homogeneous structures are considered, for instance, the rationals as an ordered set, the countable universal homogeneous partial order, and the random graph. Two of these cases were discussed in [7], where it was shown that there is a generic automorphism of the second in the sense introduced in [10]. In this paper, I study various possible definitions of ‘generic’ and ‘mutually generic’, and discuss the existence of mutually generic automorphisms in some cases. In addition, generics in the automorphism group of the rational circular order are considered.

Article information

J. Symbolic Logic, Volume 72, Issue 3 (2007), 755-766.

First available in Project Euclid: 2 October 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20B27: Infinite automorphism groups [See also 12F10] 06A99: None of the above, but in this section

generic automorphism mutually generic rationals random graph


Truss, J. K. On notions of genericity and mutual genericity. J. Symbolic Logic 72 (2007), no. 3, 755--766. doi:10.2178/jsl/1191333840.

Export citation